MAUDE Adverse Event Report: CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX DRAINAGE KIT 500ML 10/CS; APPARATUS, SUCTION, PATIENT CARE
Catalog Number 50-7500B
Medical Device Problem Code Sharp Edges (4013)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that no suction.No pt harm.Verbatim: rcc received a complaint via email.Email(s) attached - was there any damage or visible defect with the bottle? yes they are reporting that there was an extra piece of plastic on the end of the access tip of the drainage line that connects to the catheter coming out of the pt wall.Customer said that three bottles had the issue and was advised to open a new box to obtain working bottle - was there vacuum issue? no - was there any indication or sound of vacuum escaping? na - where are the bottles stored until use? - was the clamp properly closed until after activating the suction? yes - were they able to use another bottle successfully? yes - what was the impact to the patient? no - did the issue happen during patient use? no before draining actually happened if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? customer said it was not the valve replacement cap it was the access tip of the drainage line.
 
Additional Manufacturer Narrative
(b)(4).Initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a051102.Patient problem code: f26.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for correction- non mdr complaint: two valve caps of lot number 0001554155 were received by our quality team for investigation.Upon visual inspection and functional testing, it was observed a molding defect in one of the valve cap.The component has excessive material which prevents the component from clicking correctly into the catheter; therefore, the reported failure mode defective cap was confirmed.No pleurx bottle or access tip were returned for evaluation of sample, failure mode could not be confirmed for flash in access tip.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001554155 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.A corrective action project was opened to further investigate these defects.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.During the investigation, the sample analysis determined that the issue with the product was defective cap molding issue.There was no reported patient injury.As a result of the outcome of the mdr decision tree, assessment of the reported event details and review of the applicable fmea/eura (rmf-0006-is system hazard analysis is rev 19), defective cap is not an issue that is likely to cause or contribute to a serious patient injury should the event recur; therefore, the event is not mdr reportable.The device was used for treatment purpose.
 
Event or Problem Description
Rcc received a complaint via email.'no suction was there any damage or visible defect with the bottle? yes, they are reporting that there was an extra piece of plastic on the end of the access tip of the drainage line that connects to the catheter coming out of the pt wall.Customer said that three bottles had the issue and was advised to open a new box to obtain working bottle was there vacuum issue? no was there any indication or sound of vacuum escaping? na where are the bottles stored until use? was the clamp properly closed until after activating the suction? yes were they able to use another bottle successfully? yes what was the impact to the patient? no did the issue happen during patient use? no before draining actually happened if yes, was there any injury? if so, please describe and include any medical treatment needed as a result? is there a photo or sample available showing the reported issue? no if yes, please provide mailing address and email address.Customer said it was not the valve replacement cap it was the access tip of the drainage line.

Brand Name
PLEURX DRAINAGE KIT 500ML 10/CS
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer (Section G)
CAREFUSION, INC
zona franca las americas
santo domingo
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key19710436
Report Number9680904-2024-00016
Device Sequence Number3176003
Product Code DWM
UDI-Device Identifier10885403090714
UDI-Public(01)10885403090714(11)240215(17)260803(10)0001554155
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/03/2026
Device Catalogue Number50-7500B
Device Lot Number0001554155
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Supplement Date Received by Manufacturer09/05/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown